Alert archive / Georgia / Freeze Warnings in 2025
Freeze Warning 2, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 6, 2025, 1:37 PM EST for 13 counties in Georgia. It took effect at Mar 6, 2025, 11:00 PM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2025, 1:37 PM EST (18:37 UTC)
- In effect from
- Mar 6, 2025, 11:00 PM EST
- Expired
- Mar 7, 2025, 8:53 AM EST
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
Counties Bartow County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Floyd County, GA, Gordon County, GA, Haralson County, GA, Murray County, GA, Polk County, GA, Walker County, GA, Whitfield County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 104 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095 WWUS72 KFFC 061837 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 137 PM EST Thu Mar 6 2025 GAZ001>005-011-012-019>021-030-041-042-071400- /O.UPG.KFFC.FZ.A.0001.250307T0400Z-250307T1400Z/ /O.NEW.KFFC.FZ.W.0002.250307T0400Z-250307T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Haralson-Carroll- Including the cities of Dalton, Cedartown, LaFayette, Summerville, Bremen, Chatsworth, Fort Oglethorpe, Trenton, Cartersville, Calhoun, Woodstock, Rome, and Carrollton 137 PM EST Thu Mar 6 2025 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of north central and northwest Georgia. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ110>113-071400- /O.EXA.KFFC.FR.Y.0002.250307T0400Z-250307T1400Z/ Telfair-Wheeler-Montgomery-Toombs- Including the cities of Vidalia, Mcrae, Mount Vernon, and Alamo 137 PM EST Thu Mar 6 2025 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Montgomery, Telfair, Wheeler, and Toombs Counties. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ GAZ022>025-027-031>039-043>062-066>076-078-079-081>086-094>098-107- 109-071400- /O.CON.KFFC.FR.Y.0002.250307T0400Z-250307T1400Z/ Forsyth-Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro- Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam- Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones- Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Peach-Houston-Bleckley-Laurens- Treutlen-Pulaski-Dodge- Including the cities of Toomsboro, Conyers, Covington, Homer, Dallas, Washington, Warrenton, Watkinsville, Cumming, Milledgeville, Gainesville, Douglasville, Gray, Sparta, Comer, Roberts, Eastman, Macon, Franklin, Atlanta, Crawfordville, GIbson, Thomaston, Soperton, Newnan, Greensboro, Forsyth, Dublin, Peachtree City, Eatonton, Stockbridge, Riverdale, Monticello, Swainsboro, Madison, Winder, Decatur, Griffin, East Point, West Point, Lawrenceville, Manchester, Warner Robins, Sandersville, Commerce, Louisville, Athens, Barnesville, Pine Mountain, Crawford, Wrightsville, Monroe, Fort Valley, Talbotton, Marietta, Jeffersonville, Zebulon, Jackson, Cochran, and Hawkinsville 137 PM EST Thu Mar 6 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST FRIDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of central, east central, north central, northeast, northwest, and west central Georgia. * WHEN...From 11 PM this evening to 9 AM EST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Culver
1 follow-up statement
316 WWUS72 KFFC 071353 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 853 AM EST Fri Mar 7 2025 GAZ001>005-011-012-019>021-030-041-042-071500- /O.CAN.KFFC.FZ.W.0002.000000T0000Z-250307T1400Z/ Dade-Walker-Catoosa-Whitfield-Murray-Chattooga-Gordon-Floyd- Bartow-Cherokee-Polk-Haralson-Carroll- Including the cities of Fort Oglethorpe, Dalton, Calhoun, Cedartown, Woodstock, Summerville, Rome, Bremen, LaFayette, Chatsworth, Carrollton, Cartersville, and Trenton 853 AM EST Fri Mar 7 2025 ...FREEZE WARNING IS CANCELLED... The threat has ended. $$ GAZ022>025-027-031>039-043>062-066>076-078-079-081>086-094>098-107- 109>113-071500- /O.CAN.KFFC.FR.Y.0002.000000T0000Z-250307T1400Z/ Forsyth-Hall-Banks-Jackson-Madison-Paulding-Cobb-North Fulton- Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-Douglas-South Fulton-DeKalb-Rockdale-Walton-Newton-Morgan-Greene-Taliaferro- Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Jasper-Putnam- Hancock-Warren-Troup-Meriwether-Pike-Upson-Lamar-Monroe-Jones- Baldwin-Washington-Glascock-Jefferson-Harris-Talbot-Crawford-Bibb- Twiggs-Wilkinson-Johnson-Emanuel-Peach-Houston-Bleckley-Laurens- Treutlen-Pulaski-Dodge-Telfair-Wheeler-Montgomery-Toombs- Including the cities of Commerce, East Point, Soperton, Marietta, Vidalia, GIbson, Alamo, Eatonton, Mount Vernon, Covington, Warrenton, Griffin, Riverdale, Roberts, Conyers, Eastman, Monroe, Greensboro, Swainsboro, Zebulon, Sparta, Gainesville, Toomsboro, Atlanta, Milledgeville, Peachtree City, Comer, Fort Valley, Dallas, Manchester, Jeffersonville, Athens, Homer, Lawrenceville, Cochran, Gray, Madison, Warner Robins, Dublin, Talbotton, Sandersville, Thomaston, Pine Mountain, Douglasville, Louisville, Forsyth, Hawkinsville, Wrightsville, Cumming, West Point, Macon, Mcrae, Barnesville, Stockbridge, Washington, Decatur, Crawford, Franklin, Jackson, Monticello, Crawfordville, Watkinsville, Newnan, and Winder 853 AM EST Fri Mar 7 2025 ...FROST ADVISORY IS CANCELLED... The threat has ended. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 6, 12:29 PM EST, 1 hour 8 minutes earlier.
Area forecast discussion, Mar 6, 12:29 PM EST, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1229 PM EST Thu Mar 6 2025 ...New 18Z Aviation Discussion... .UPDATE... Issued at 1052 AM EST Thu Mar 6 2025 Clouds continue to thin out across far North Georgia this morning due to wind shear aloft. Skies should be mostly clear for today as surface high pressure slides in from the west. Both the Wind Advisory for far Northeast Georgia and the Freeze Warning for Northwest and West-central Georgia were allowed to expire at 10 AM this morning. While winds will remain elevated (isolated gusts 200-25 MPH) through early afternoon, widespread gusts over 30 MPH are not anticipated. Overall a cool, dry day is expected for North and Central Georgia. && .SHORT TERM... (Today through Friday) Issued at 455 AM EST Thu Mar 6 2025 Key Messages - A Wind Advisory is in effect for NE GA through 9 AM. - A Freeze Warning is in effect for portions of NW and W Central GA through 9 AM. - A Freeze Watch is in effect for portions of NW and W Central GA tonight and Fri morning. - A Frost Advisory is in effect for portions of Central GA. Cold air advection continues in earnest across the area this morning. Low clouds continue to blanket much of N and portions of central GA. These clouds are forecast to thin through the morning hours, with mostly sunny skies across the area by midday. Gusty winds continue, and the Wind Advisory for our NE zones continues through 9 AM. A few spots outside of the advisory area have been occasionally gusting above criteria, but have opted to not expand for the few hours left of the existing advisory. Wind speeds will remain gusty through the remainder of the daylight hours, but speeds are expected to gradually subside. Daytime highs will be cool (7 to 12 degrees below normal), ranging from the mid 40s in the NE mountains to the lower 60s in the extreme SE. Minimum RH values will drop into the mid 20s to mid 30s this afternoon, but area fuels should continue to be above criteria for any fire concerns. Under mostly clear skies and light winds, conditions will be more conducive to frosty conditions. Have hoisted a Freeze Watch for portions of NW and W Central GA for tonight, with a Frost Advisory for areas farther to the S. Lows tonight will range from the upper 20s in the NE mountains to the upper 30s in the extreme SE. High clouds will increase across the area on Fri, with warmer highs ranging from the mid 50s in the NE to near 70 in the SE. Forecast minimum RH values will drop into the upper teens to mid 20s across much of the area. Fuel dryness will have to be evaluated for a potential Fire Danger Statement for Fri. /SEC && .LONG TERM... (Friday night through Wednesday) Issued at 455 AM EST Thu Mar 6 2025 Key Messages - A weekend front and low pressure system will bring returning rainfall, mainly Saturday night into Sunday. - Dry weather returns for the first half of next week with temperatures warming back above normal by midweek. A cold front will drop southward into north Georgia Saturday morning. This front will be moisture starved and only bring isolated/scattered very light rain showers to north Georgia. The front will then become stationary across Middle or south Georgia by Saturday afternoon, though some uncertainty remains exactly where this will occur. Meanwhile, a trough will dig from the Arklatex into the Mississippi Valley from Saturday night into Sunday, instigating the development of a weak surface low along the stationary frontal boundary. This low will press eastward along the front through Sunday night. PoPs ramp up late Saturday into Sunday morning, with the highest PoPs and and QPF situated across Middle Georgia and tapering farther northward. Some embedded thunder will be possible along and south of the front in Middle Georgia, though no strong/severe storms are anticipated. Probabilities for at least a half inch of rainfall are highest (60-75%) along and south of a line from roughly Columbus to Macon with totals more likely to be on the order of a tenth to quarter inch in much of north Georgia to as low as a few hundredths. Model discrepancies remain regarding how quickly this system will depart eastward, with potential for a at least some lingering light rain showers into Monday morning before drying out. Thereafter, dry weather will prevail through Wednesday as surface high pressure shifts eastward across the Southeast US with weak ridging aloft by Tuesday. Weekend temperatures will exhibit variability with warm conditions Saturday (highs ranging from upper 60s to upper 70s) being replaced by 50s and 60s Sunday amid clouds and rain. Though Monday and Tuesday mornings will still bring some 30s and low 40s, a warming trend will be underway through the week with highs well into the 70s by Tuesday and Wednesday. RW && .AVIATION... (18Z TAFS) Issued at 1220 PM EST Thu Mar 6 2025 VFR at all sites through the 18Z TAF period. Breezy NW winds gusting to 25kts through the early evening, gradually weakening to around 5kts or less overnight. Winds increase to around 10kts out of the SW by 15Z Friday. //ATL Confidence...18Z Update... High confidence for all elements. Culver && .PRELIMINARY POINT TEMPS/POPS... Athens 56 34 65 50 / 0 0 0 10 Atlanta 54 37 65 52 / 0 0 0 20 Blairsville 46 27 61 43 / 0 0 0 30 Cartersville 53 32 66 50 / 0 0 0 20 Columbus 60 37 68 51 / 0 0 0 10 Gainesville 53 36 63 50 / 0 0 0 20 Macon 59 35 68 51 / 0 0 0 0 Rome 54 32 65 48 / 0 0 0 20 Peachtree City 56 33 65 50 / 0 0 0 10 Vidalia 61 38 71 51 / 0 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Freeze Watch from 11 PM EST this evening through Friday morning for GAZ001>005-011-012-019>021-030-041-042. Frost Advisory from 11 PM this evening to 9 AM EST Friday for GAZ022>025-027-031>039-043>062-066>076-078-079-081>086-094>098- 107-109. && SHORT TERM...SEC LONG TERM....RW AVIATION...Culver
Hazardous weather outlook, Mar 6, 10:45 AM EST, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1045 AM EST Thu Mar 6 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-071545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1045 AM EST Thu Mar 6 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...This Afternoon and Tonight... Near freezing temperatures will be possible in Northwest and west-central Georgia tonight. Elsewhere, light winds and temperatures ranging from 33 to 36 degrees may promote patchy to areas of frost overnight. Thus, a Freeze Watch and Frost Advisory have been issued. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... A chance for thunderstorms may return to central Georgia Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 9:13 PM EST | Special Weather Statement | FFC | Bartow, Catoosa, Chattooga, Cherokee, Dade, Dawson and 14 more | 6 hr |
| Mar 5, 10:43 PM EST | Special Weather Statement | FFC | Butts, Jasper, Newton | 32 min |
| Mar 6, 3:39 AM EST | Frost Advisory | FFC | Baldwin, Banks, Barrow, Bibb, Bleckley, Butts and 57 more | 29 hr |
| Mar 6, 3:39 AM EST | Freeze Watch | FFC | Bartow, Carroll, Catoosa, Chattooga, Cherokee, Dade and 15 more | 10 hr |
Nearby
Freeze Warnings in Georgia, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.